Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 19, 2021Juniata County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2021, 6:44 PM EDT for Juniata County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 6:44 PM EDT (22:44 UTC)
Expired
Jul 19, 2021, 7:15 PM EDT
In force
31 min
Issued by
NWS State College, PA

County Juniata County, PA

The radar

The State College radar (KCCX), 55 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS81 KCTP 192244
SPSCTP

Special Weather Statement
National Weather Service State College PA
644 PM EDT Mon Jul 19 2021
 
PAZ019-027-028-192315-
Juniata PA-Mifflin PA-Southern Centre PA-
644 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT...

At 643 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Poe Valley State Park to near Reeds Gap State
Park. Movement was south at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Alfarata, Belltown, Poe Valley State Park, Reeds Gap State Park,
Wagner and Siglerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4055 7735 4069 7753 4089 7753 4080 7735
TIME...MOT...LOC 2243Z 351DEG 9KT 4081 7747 4074 7744 

$$

Banghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:59 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 19, 5:59 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service State College PA
559 PM EDT Mon Jul 19 2021

.SYNOPSIS...
A mid and upper level trough extending from Southern Quebec
Canada into Eastern PA will create a northwesterly flow of dry
but much warmer air today and Tuesday.

A few weak weather systems will move across the area today and
Tuesday bringing a chance for a few showers across northern PA
and perhaps even a thunderstorm.

This trough is forecast to linger over the area for much of the
week, bringing a much drier week and less humidity then
previous weeks.

&&

.NEAR TERM /THROUGH TUESDAY/...
North to south moving showers are affecting the eastern forecast
area this afternoon...generally along a Route 15 line. A few
lightning strikes have occurred in Lycoming county. Expect these
to continue through the daylight hours, remaining generally east
of a Coudersport to State College to Breezewood line. The
showers are moving quickly so do not expect any water issues in
Tioga county with their low FFG values.

After the showers and clouds diminish this evening, look for
partly cloudy skies areawide along with a trend to
light/variable wind that will help to produce patchy valley fog
once again with little impact.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH 6 PM TUESDAY/...
Tuesday should be the warmest and most humid day off the week
with just a slight chance of a mid to late afternoon shower or
thunderstorms across the northern tier counties of the state.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Persistent upper-level troughing with a mean west-northwest
flow aloft will bring a series of shortwaves and associated cold
fronts across central PA from the midweek into next weekend.
The first of these shortwaves is projected to pass through early
Wednesday, with additional shortwave passages expected Friday
and again next Sunday.

Each shortwave will be accompanied by a chance of showers and
thunderstorms, but lower PWATs (available deep moisture) than
we've seen lately should keep the probability of heavy rainfall
relatively low. Latest guidance supports seasonably warm
temperatures through next weekend.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Scattered thunderstorms will continue to fire across the
Susquehanna Valley through early evening, producing brief,
localized vis reductions and gusty winds in a few spots.
Elsewhere, confidence in VFR conditions is high from KUNV/KAOO
westward.

Any thunderstorms across the Susq Valley should diminish
quickly around sunset. The focus will then shift toward
developing valley fog overnight. Conditions will be most
favorable for fog formation across the northwest part of the
state, where winds will become calm the earliest, and also where
the ground is wettest across the Susquehanna Valley. In these
locations, valley fog is possible by around 03Z and could
become dense late tonight.

Any valley fog will quickly burn off Tuesday morning, leaving
widespread VFR conds under a hazy sky. A stray late-day shower
or tstorm is possible across far northern PA, associated with an
approaching cold front.

Outlook...

Wed...Scattered SHRA and PM TSRA.
Thurs...Generally VFR.
Fri...Scattered PM SHRA/TSRA.
Sat...Generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Tyburski
SHORT TERM...Lambert/Tyburski
LONG TERM...Evanego
AVIATION...Fitzgerald/Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
435 AM EDT Mon Jul 19 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
435 AM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 5:58 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
558 PM EDT Mon Jul 19 2021

PAZ019-045-049-192230-
Southern Clinton PA-Union PA-Southern Centre PA-
558 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN CLINTON...
UNION...AND SOUTHERN CENTRE COUNTIES UNTIL 630 PM EDT...

At 558 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Dunnstown to R.B. Winter State Park. Movement was
south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lock Haven, Carroll, Dunnstown, Flemington, Castanea, McElhattan,
R.B. Winter State Park, Mackeyville, Laurelton Center, Loganton,
Hartleton, McCall Dam State Park and Lock Haven University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4103 7714 4085 7717 4084 7718 4084 7719
      4104 7749 4116 7746 4116 7745 4118 7741
TIME...MOT...LOC 2158Z 004DEG 13KT 4116 7743 4101 7720

Banghoff
Special weather statement, Jul 19, 6:16 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
616 PM EDT Mon Jul 19 2021

PAZ037-192230-
Tioga PA-
616 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 630
PM EDT...

At 615 PM EDT, Doppler radar indicated a strong thunderstorm near
Mansfield, moving south at 20 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Roseville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4188 7691 4176 7689 4170 7689 4173 7705
      4191 7708
TIME...MOT...LOC 2215Z 342DEG 15KT 4185 7702

Banghoff
Special weather statement, Jul 19, 6:20 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
620 PM EDT Mon Jul 19 2021

PAZ019-027-192245-
Mifflin PA-Southern Centre PA-
620 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN AND SOUTHERN
CENTRE COUNTIES UNTIL 645 PM EDT...

At 620 PM EDT, Doppler radar indicated a strong thunderstorm over
Coburn, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Millheim, Aaronsburg, Coburn and Poe Valley State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4072 7752 4089 7752 4092 7744 4079 7735
      4077 7735
TIME...MOT...LOC 2220Z 342DEG 15KT 4086 7747

Banghoff
Special weather statement, Jul 19, 6:24 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service State College PA
624 PM EDT Mon Jul 19 2021

PAZ049-050-192245-
Union PA-Snyder PA-
624 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SNYDER
COUNTIES UNTIL 645 PM EDT...

At 623 PM EDT, Doppler radar indicated a strong thunderstorm near
Penns Creek, moving south at 25 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Mifflinburg, Middleburg, Kreamer, Penns Creek, Paxtonville,
Beavertown and Hartleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4094 7719 4094 7707 4076 7696 4074 7718
TIME...MOT...LOC 2223Z 339DEG 20KT 4087 7712

Banghoff
Special weather statement, Jul 19, 6:38 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service State College PA
638 PM EDT Mon Jul 19 2021

PAZ019-045-192300-
Southern Clinton PA-Southern Centre PA-
638 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND
SOUTHERN CENTRE COUNTIES UNTIL 700 PM EDT...

At 638 PM EDT, Doppler radar indicated a strong thunderstorm over
Mackeyville, moving south at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lock Haven, Lamar, Mill Hall, Flemington, Rebersburg, Madisonburg and
Mackeyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4112 7755 4115 7748 4095 7731 4089 7754
TIME...MOT...LOC 2238Z 345DEG 17KT 4107 7750

Banghoff
Special weather statement, Jul 19, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
644 PM EDT Mon Jul 19 2021

PAZ019-027-028-192315-
Juniata PA-Mifflin PA-Southern Centre PA-
644 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT...

At 643 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Poe Valley State Park to near Reeds Gap State
Park. Movement was south at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Alfarata, Belltown, Poe Valley State Park, Reeds Gap State Park,
Wagner and Siglerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4055 7735 4069 7753 4089 7753 4080 7735
TIME...MOT...LOC 2243Z 351DEG 9KT 4081 7747 4074 7744

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:52 PM EDTSpecial Weather StatementCTPDauphin23 min
Jul 19, 4:02 PM EDTSpecial Weather StatementCTPSnyder13 min
Jul 19, 4:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry2 hr
Jul 19, 4:18 PM EDTSpecial Weather StatementCTPDauphin27 min
Jul 19, 4:24 PM EDTSpecial Weather StatementCTPUnion21 min
Jul 19, 4:32 PM EDTSpecial Weather StatementCTPLycoming13 min
Jul 19, 4:46 PM EDTSpecial Weather StatementCTPLycoming29 min
Jul 19, 4:57 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga2 hr
Jul 19, 5:01 PM EDTSpecial Weather StatementCTPLycoming14 min
Jul 19, 5:02 PM EDTSpecial Weather StatementCTPMontour13 min
Jul 19, 5:10 PM EDTSpecial Weather StatementCTPSnyder20 min
Jul 19, 5:14 PM EDTSpecial Weather StatementCTPColumbia31 min
Jul 19, 5:20 PM EDTSpecial Weather StatementCTPLycoming25 min
Jul 19, 5:22 PM EDTSpecial Weather StatementCTPMontour23 min
Jul 19, 5:31 PM EDTSpecial Weather StatementCTPSnyder14 min
Jul 19, 5:41 PM EDTSpecial Weather StatementCTPSnyder19 min
Jul 19, 5:43 PM EDTSpecial Weather StatementCTPUnion17 min
Jul 19, 5:46 PM EDTSpecial Weather StatementCTPClinton14 min
Jul 19, 5:58 PM EDTSpecial Weather StatementCTPUnion32 min
Jul 19, 6:16 PM EDTSpecial Weather StatementCTPTioga14 min
Jul 19, 6:20 PM EDTSpecial Weather StatementCTPMifflin25 min
Jul 19, 6:24 PM EDTSpecial Weather StatementCTPSnyder21 min
Jul 19, 6:38 PM EDTSpecial Weather StatementCTPClinton22 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningCTPCentre, Mifflin29 min
Jul 19, 6:58 PM EDTSpecial Weather StatementCTPCentre17 min
Jul 19, 7:05 PM EDTSpecial Weather StatementCTPMifflin10 min
Jul 19, 7:15 PM EDTSpecial Weather StatementCTPMifflin30 min
Jul 19, 7:42 PM EDTSpecial Weather StatementCTPMifflin18 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.